Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Treatment for withdrawal bleeding after consuming birth control pills - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Average Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1764 Questions
User :   I've recently started taking the oral contraceptive pill Femodette, and having taken the first packet for 21 days, went straight onto the next, and am on day 3. What would be the effects of stopping taking these now, and should I stop for 4 or 7 days before continuing the second packet? - This is because I have experienced quite a lot of breakthrough bleeding, and heard that this can be caused by continuing packets back to back, so want to avoid this.
Doctor :   Hi
User :   Hi
User :   I've recently started taking the oral contraceptive pill Femodette, and having taken the first packet for 21 days, went straight onto the next, and am on day 3. What would be the effects of stopping taking these now, and should I stop for 4 or 7 days before continuing the second packet? - This is because I have experienced quite a lot of breakthrough bleeding, and heard that this can be caused by continuing packets back to back, so want to avoid this.
Doctor :   I am reading
Doctor :   plz wait
User :   ok
Doctor :   You do not need to give a gap
Doctor :   But I would like asssess the quantity of bleeding
Doctor :   How many pad you changing now
User :   1 or 2 per day
Doctor :   Usually after 21 pills u get withdrwal bleeding
Doctor :   the next 7 pills have no medicines
Doctor :   But when you start the new pack again you will be supplemented with the harmones and they will control the bledding
Doctor :   Do you follow me?
User :   Yes, but as I've already taken the first 3 of the second pack straight away, can I stop now, or do I need to continue with the rest of the pack?
Doctor :   If you do not want birth control measures you can stop
Doctor :   But again there will be withdrwal bleeding which will continue for 3-5 days
Doctor :   After that you will resume your regular cycles
Doctor :   Are you with me?
Doctor :   If you continue the problem will be corrected gradually
Doctor :   I recommend you continue the rest of the pack
User :   So if i continue to take the pills will the breakthrough bleeding stop? And how long is this likely to take?
Doctor :   Yes the breakthru bleeding will stop
Doctor :   It could be corrected in next 3-5 days
Doctor :   In the beginning this kind of irregular bleeding is common but after 3-4 months , your cycles get better and completely under the control of the pills
Doctor :   I recommend you do a pregnancy test and rule out pregnancy even though the chances are less
User :   So the breakthrough bleeding will happen continuously until it stop after 3-4 months, or is it at regular times each month?
Doctor :   breakthru bleeding happen only every month
Doctor :   it is the mechanism of body reactions for pills
User :   for how long each month?
Doctor :   You mean in a month?
Doctor :   I got it
Doctor :   Bleeding with be there for 5- days
Doctor :   5-7 days
User :   Ok, thats what I was wondering
User :   thank you
Doctor :   Did I resolve your query
User :   Yes, thank you
Doctor :   Thank you for consulting me
Doctor :   Bye
Doctor :   Have a wonderful day
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor